Brazilian Journal of Probability and Statistics

Improved asymptotic estimates for the contact process with stirring

Anna Levit and Daniel Valesin

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study the contact process with stirring on $\mathbb{Z}^{d}$. In this process, particles occupy vertices of $\mathbb{Z}^{d}$; each particle dies with rate 1 and generates a new particle at a randomly chosen neighboring vertex with rate $\lambda$, provided the chosen vertex is empty. Additionally, particles move according to a symmetric exclusion process with rate $N$. For any $d$ and $N$, there exists $\lambda_{c}$ such that, when the system starts from a single particle, particles go extinct when $\lambda<\lambda_{c}$ and have a chance of being present for all times when $\lambda>\lambda_{c}$. Durrett and Neuhauser proved that $\lambda_{c}$ converges to 1 as $N$ goes to infinity, and Konno, Katori and Berezin and Mytnik obtained dimension-dependent asymptotics for this convergence, which are sharp in dimensions 3 and higher. We obtain a lower bound which is new in dimension 2 and also gives the sharp asymptotics in dimensions 3 and higher. Our proof involves an estimate for two-type renewal processes which is of independent interest.

Article information

Source
Braz. J. Probab. Stat., Volume 31, Number 2 (2017), 254-274.

Dates
Received: September 2015
Accepted: February 2016
First available in Project Euclid: 14 April 2017

Permanent link to this document
https://projecteuclid.org/euclid.bjps/1492156962

Digital Object Identifier
doi:10.1214/16-BJPS312

Mathematical Reviews number (MathSciNet)
MR3635905

Zentralblatt MATH identifier
1380.60088

Keywords
Interacting particle systems contact process contact process with rapid stirring

Citation

Levit, Anna; Valesin, Daniel. Improved asymptotic estimates for the contact process with stirring. Braz. J. Probab. Stat. 31 (2017), no. 2, 254--274. doi:10.1214/16-BJPS312. https://projecteuclid.org/euclid.bjps/1492156962


Export citation

References

  • Berezin, R. and Mytnik, L. (2014). Asymptotic behaviour of the critical value for the contact process with rapid stirring. Journal of Theoretical Probability 27, 1045–1057.
  • De Masi, A., Ferrari, P. A. and Lebowitz, J. L. (1986). Reaction-diffusion equations for interacting particle systems. Journal of Statistical Physics 44, 589–644.
  • Durrett, R. and Neuhauser, C. (1994). Particle systems and reaction-diffusion equations. The Annals of Probability 22, 289–333.
  • Griffeath, D. (1983). The binary contact path process. The Annals of Probability 11, 692–705.
  • Harris, T. E. (1974). Contact interactions on a lattice. The Annals of Probability 2, 969–988.
  • Katori, M. (1994). Rigorous results for the diffusive contact processes in $d$ $>$ or $=3$. Journal of Physics A: Mathematical and General 27, 7327–7341.
  • Konno, N. (1995). Asymptotic behavior of basic contact process with rapid stirring. Journal of Theoretical Probability 8, 833–876.
  • Lawler, G. F. and Limic, V. (2010). Random Walk: A Modern Introduction. Cambridge Studies in Advanced Mathematics, Vol. 123. Cambridge: Cambridge University Press.
  • Liggett, T. M. (2013). Stochastic Interacting Systems: Contact, Voter and Exclusion Processes. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], Vol. 324. Berlin: Springer.
  • Spitzer, F. (1970). Interaction of Markov processes. Advances in Mathematics 5, 246–290.